MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER; CORONARY STENT DELIVERY SYSTEM
Model Number 1012581-26
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 11/14/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was received.The investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The additional graftmaster devices are being filed under separate medwatch report numbers.
 
Event or Problem Description
It was reported that atherectomy was performed and caused a free perforation with extravasation in the heavily calcified right coronary artery.A 2.8x26mm graftmaster rx covered stent system (css) failed to cross due to the anatomy and the shaft kinked and separated.The separated shaft was simply withdrawn.A 2.8x16mm, 4.0x19mm, and 3.5x26mm graftmaster rx css also failed to cross due to the anatomy.A 3.5x16mm graftmaster rx css was advanced and the stent was deployed at 12 atmospheres; however, the perforation was not sealed.The patient experienced a cardiac tamponade, which was treated with pericardiocentesis; however, the patient expired.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported failure to advance could not be tested as it was based on operational circumstances.The reported patient effect of death listed in the graftmaster rapid exchange coronary stent graft system, domestic instructions for use as a known patient effect of coronary stenting procedures.Abbott vascular medical affairs reviewed the reported information and a clinical review was performed.The conclusion was that death in this case is a result of the perforation.Delay caused by the inability to reach and exclude the perforation may have secondarily contributed to the patient¿s death.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined the reported failure to advance and subsequent treatment appears to be related to circumstances of the procedure.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.

Brand Name
GRAFTMASTER
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9433132
Report Number2024168-2019-14253
Device Sequence Number14076259
Product Code MAF
UDI-Device Identifier08717648176418
UDI-Public08717648176418
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model Number1012581-26
Device Catalogue Number1012581-26
Device Lot Number8031641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2019
Initial Date Received by Manufacturer 11/15/2019
Supplement Date Received by Manufacturer01/10/2020
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age84 YR